Oklahoma, 2005

Heavy Snow in Oklahoma, March 15, 2005

March 15, 2005 · NWS OUN · 5 events in 5 counties and zones

5 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 15, 4:02 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 15, 4:02 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CST TUE MAR 15 2005

.DISCUSSION...
PRECIPITATION IS BEGINNING TO REACH THE GROUND OVER THE NORTHWEST
HALF OF OUR FORECAST AREA EARLY THIS MORNING. IT IS RAIN IN MOST
CASES... BUT HAS TURNED TO SNOW AT GAGE AND WOODWARD. TEMPERATURES
ARE RELATIVELY WARM FOR SNOW... AND WE NOW EXPECT ADVISORY-WORTHY
ACCUMULATIONS ONLY IN THE NORTHWEST PART OF OKLAHOMA. MOST OTHER
AREAS WILL RECEIVE RAIN AND SNOW... OFTEN MIXED... BUT ONLY MINOR
ACCUMULATIONS... IF ANY. THE RAIN/SNOW MIX SHOULD REACH AS FAR
SOUTH AS THE RED RIVER LATE TONIGHT.

QPFS WILL DECREASE TONIGHT AS THE DYNAMICS OF THE STORM SYSTEM
BEGIN TO WEAKEN. SO... EVEN THOUGH THE PRECIPITATION TONIGHT WILL
BE MAINLY SNOW OR A RAIN/SNOW MIX... LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

TEMPERATURE FORECASTS IN WESTERN OKLAHOMA ARE A BIT TRICKY AFTER
THIS SYSTEM MOVES AWAY. HEAVY SNOW THAT IS EXPECTED OVER THE TEXAS
PANHANDLE TODAY WILL PROBABLY NOT MELT FOR SEVERAL DAYS... AND
SOUTHWEST SURFACE FLOW WILL NOT BE AS WARM AS IS USUALLY THE CASE.
SO... HAVE MADE APPROPRIATE ADJUSTMENTS TO THE TEMPERATURE
FORECASTS ALONG THE PANHANDLE BORDER AREA.

DID NOT REALLY MAKE MANY CHANGES OF SIGNIFICANCE TO THE LATER
PERIODS DUE TO THE ATTENTION NEEDED IN THE NEAR-TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  33  49  34 /  90  60  20  10
HOBART OK         40  31  49  34 / 100  50  20  10
WICHITA FALLS TX  47  34  49  35 /  90  70  30  10
GAGE OK           37  28  43  29 /  70  30  20  10
PONCA CITY OK     41  31  48  32 /  70  40  20  10
DURANT OK         51  39  48  37 /  80  70  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY UNTIL 6 PM TUESDAY FOR OKZ004-OKZ005-OKZ009-OKZ010-
     OKZ014-OKZ015.

TX...NONE.
&&

09/23
Hazardous weather outlook, Mar 14, 12:00 PM CST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 14 2005

OKZ004>048-050>052-TXZ083>090-151300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A COOL AND STABLE AIRMASS OVER THE SOUTHERN PLAINS WILL PREVENT
THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
RAIN WILL LIKELY TURN TO SNOW AFTER MIDNIGHT TONIGHT OVER NORTHWEST
SECTIONS OF OKLAHOMA. BY SUNRISE...SNOW ACCUMULATION OF A FEW INCHES
ARE POSSIBLE. ADVISORIES OR WARNINGS WILL BE ISSUED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS OVER PORTIONS OF OKLAHOMA
AND WESTERN NORTH TEXAS ON FRIDAY.

OTHER HAZARDOUS WEATHER...
SNOW IS EXPECTED TO CONTINUE AN INCREASE IN COVERAGE AND INTENSITY
ACROSS THE NORTHWEST ONE-THIRD OF OKLAHOMA TUESDAY MORNING...WITH
ACCUMULATIONS UP TO 4 INCHES POSSIBLE. SOME LIGHTER ACCUMULATIONS
ARE ALSO LIKELY ACROSS NORTH-CENTRAL OKLAHOMA TUESDAY NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy snow. Local standard time, as filed.

Heavy Snow, Roger Mills

When
March 15, 6:00 AM CST to 2:00 PM CST
Where
Roger Mills forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Rain changed over to snow during the morning and early afternoon hours of March 15th. A band of heavy snow developed affecting the higher terrain of western Oklahoma. Due to the warm ground temperatures snow did not remain for very long and affected mostly grassy areas. The majority of the snow fell between 8 am and noon CST. Widespread amounts of two to four inches of snow were reported in west central Oklahoma. However, several locations in western portions of Roger Mills and Beckham county measured four to seven inches of snowfall.

Heavy Snow, Beckham

When
March 15, 6:00 AM CST to 2:00 PM CST
Where
Beckham forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Heavy Snow, Custer

When
March 15, 6:00 AM CST to 2:00 PM CST
Where
Custer forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Heavy Snow, Dewey

When
March 15, 6:00 AM CST to 2:00 PM CST
Where
Dewey forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Heavy Snow, Washita

When
March 15, 6:00 AM CST to 2:00 PM CST
Where
Washita forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439994, 5439995, 5439996, 5439997, 5439998.